Navier-Stokes equations with potentials. (English) Zbl 1141.35433

Summary: We study Navier-Stokes equations perturbed with a maximal monotone operator, in a bounded domain, in 2D and 3D. Using the theory of nonlinear semigroups, we prove existence results for strong and weak solutions. Examples are also provided.


35Q30 Navier-Stokes equations
47N20 Applications of operator theory to differential and integral equations
76D05 Navier-Stokes equations for incompressible viscous fluids
Full Text: DOI EuDML


[1] P. Constantin and C. Foia\cs, Navier-Stokes Equations, The University of Chicago Press, Chicago, Ill, USA, 1989.
[2] R. Temam, Navier-Stokes Equations. Theory and Numerical Analysis, vol. 2 of Studies in Mathematics and Its Applications, North-Holland, Amsterdam, The Netherlands, 1979. · Zbl 0426.35003
[3] R. Temam, Navier-Stokes Equations and Nonlinear Functional Analysis, vol. 66 of CBMS-NSF Regional Conference Series in Applied Mathematics, SIAM, Philadelphia, Pa, USA, 2nd edition, 1995. · Zbl 0833.35110
[4] V. Barbu and S. S. Sritharan, “Flow invariance preserving feedback controllers for the Navier-Stokes equation,” Journal of Mathematical Analysis and Applications, vol. 255, no. 1, pp. 281-307, 2001. · Zbl 1073.93030 · doi:10.1006/jmaa.2000.7256
[5] V. Barbu, Analysis and Control of Nonlinear Infinite-Dimensional Systems, vol. 190 of Mathematics in Science and Engineering, Academic Press, Boston, Mass, USA, 1993. · Zbl 0776.49005
[6] I. I. Vrabie, C0-Semigroups and Applications, vol. 191 of North-Holland Mathematics Studies, North-Holland, Amsterdam, The Netherlands, 2003. · Zbl 1119.47044
[7] V. Barbu, “The time optimal control of Navier-Stokes equations,” Systems & Control Letters, vol. 30, no. 2-3, pp. 93-100, 1997. · Zbl 0898.49011 · doi:10.1016/S0167-6911(96)00083-7
[8] H. Brézis, Opérateurs Maximaux Monotones et Semi-Groupes de Contractions dans les Espaces de Hilbert, North-Holland Mathematics Studies, no. 5. Notas de Matemática (50), North-Holland, Amsterdam, The Netherlands, 1973. · Zbl 0252.47055
[9] V. Barbu, Nonlinear Semigroups and Differential Equations in Banach Spaces, Editura Academiei Republicii Socialiste România, Bucharest, Romania, 1976. · Zbl 0328.47035
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.